I have a son who is 5 months old, had seizure 3rd day after he born. Then he was in ICU for a month. After that, he was advised to take phenobarbitone. But since seizure is not controlld, neurologist suggested to take Levipil along with that. It decreased to a level, but not completely controlled. So he advised us to take EEG and result was abnormal. He said, my son have too much electrical charge in brain which is affecting brain, so there will developmental delays. And he suggested us to give Valparin along with previous medication. After taking Valparin, he was good. Seizure free for 10 days.
But since we wanted second opinion, we went to a guy and he prescribed Lonazep and Nootropil over Valparin and Frisium. After my son started taking Lonazep and Nootropil, he is not doing like he did before. Now he started giving a small jerk like movement, by moving his right hand. So we took him to NIMHANS and they told it is rare condition and can be treated only with ACTH. But the next thing they said, i was dead inside. They said, even by taking this ACTH, i should not expect anything positive. Right now, he is taking Lonazep, Nootropil, Levipil and ACTH.
Does anybody have same issue and taken ACTH? Was it helped your kid? How about developmental growth?
I am sorry to hear about your son. ACTH therapy is given for seizures in infants (infantile seizures) not controlled by usual seizure control medications. Usually these infants suffer from epilepsy related syndromes such as Lennox-Gastaut syndrome and Landau-Kleffner syndrome. Mild variants of such seizures may improve with ACTH. In severe cases there is not much hope. I am sorry, but please continue your follow up at NIMHANS. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.